MAUDE Adverse Event Report: CUTERA, INC. TRUSCULPT ID; MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT

CUTERA, INC. TRUSCULPT ID; MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 01/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A 1 inch x 0.5 inch blister developed 4 hours after trusculpt id treatment to the "triceps".The blister was located at the lower edge of the return pad electrode, which was placed on the upper back.The wound is consistent with a deep partial thickness/full thickness burn that was treated with non-prescription antibiotic ointment (fucidin), 3m second skin moist burn pads, and 3m hydrocolloid dressing.The root cause was determined to be insufficient separation between the return pad (on patient's upper right back) and the nearest handpiece (on patient's right rear arm) for the thickness of subcutaneous fat under the handpiece.There is not a device performance complaint associated with the event.The trusculpt id system was evaluated by the field service engineer, and the device was determined to meet performance specifications.

Brand Name
TRUSCULPT ID
Common Device Name
MASSAGER, VACUUM, RADIO FREQUENCY INDUCED HEAT
Manufacturer (Section D)
CUTERA, INC.
3240 bayshore blvd
brisbane CA 94005
Manufacturer (Section G)
CUTERA, INC.
3240 bayshore blvd
brisbane CA 94005
Manufacturer Contact
julia brown
3240 bayshore blvd
brisbane, CA 94005
4156575575
MDR Report Key18759775
Report Number2954354-2024-00002
Device Sequence Number12412668
Product Code GEI
UDI-Device Identifier00816722021427
UDI-Public00816722021427
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K221407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Initial Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite